MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884012HR
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The blade was received for analysis.Visually, the inner shaft was bent and a section of the inner spiral was included in a small bag which would have resulted in the reported event.The bend in the inner shaft was next to the distal face of the inner hub; the severity of the bend indicates that the device could not have been used if the defect were present prior to use; and therefore, it is likely the damage occurred during unloading of the blade from the handpiece or sometime after.The section of spiral wrap that was included in the bag measured approximately 0.24¿ long.Initially it could not be determined how the portion of the spiral wrap became detached because it should have been contained by the outer assembly; further analysis found that the outer cutter tip was not attached and slid off the end which would have exposed the spiral wrap.The detached portion of the tip measured approximately 0.44¿ long.When viewed under magnification there was damage to the teeth that is consistent with impact.There was no allegation of a defect prior to use.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician reported that while using the rad 12 blade the inner cylinder of the device was broken.It was confirmed that after st retching, a fragment of the spiral wrap detached; however, it did not fall into the patient or require retrieval.A back-up blade was used to complete the procedure.There was no patient impact.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key6866822
Report Number3004209178-2017-19377
Device Sequence Number699889
Product Code EQJ
UDI-Device Identifier20885074080608
UDI-Public20885074080608
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2021
Device Model Number1884012HR
Device Catalogue Number1884012HR
Device Lot NumberHG1LU5A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2017
Supplement Date Received by Manufacturer09/18/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1